Jump to content
CrazyBoards.org

going off Effexor


Recommended Posts

i've been on Effexor for 6 months now. my highest dose (about 6 weeks ago), was 225 mg.. my pdoc went up real slow, and now he wants me to go off real slow (down 37.5 mg every two weeks). my pdoc is not very supportive of my desire to go off the effexor completely, and he told me he wants to titrate me down to the lowest dose where the side effects dont make me feel more crazy than the benefits of the drug. i want to be off the drug completely. my thing is, i've had this horrible attitude toward the meds lately, and i've been trying to go down 37.5 mg every few days (he wanted me at 150 when i see him in july, i want to be at 75 mg). i know that you have to be careful with effexor, but whats careful? how fast is too fast? how do you know?

yeah, i dont trust my pdoc on not have an ulterior motive. i do trust that he has my best intersets at heart, i just think we have very different views of whats in my best interests.

thanks for any input.

Link to comment
Share on other sites

He's not kidding about titrating slowly. For some, the withdrawl effects from Effexor are hell. I am still on it and I can tell if I have gone a day without. You can try it your way but be prepared. You will know if you are titrating too fast.

Link to comment
Share on other sites

Guest Guest

YMMV and all that, but I found that the drops from 300 down to 150 to tolerable at 75 mgs per week. But, once I got to 150 I had to slow down to 37.5 per week and even then it was grueling.

Please forgive the unsolicited advice, but please work with your pdoc on this. Come to some kind of agreement regarding treatment. You should both know and understand each other's treatment goals otherwise you're working against eachother.

Greeny

Link to comment
Share on other sites

I was the one who went from 300 to zero and I can tell you, IMHO, DON"T DO AS I DID!!!

I wanted to die and since that isn't an option I wanted others to die.

I thought my head would explode, I puked every morning, I couldn't drive, walk, talk, or work.

My wife said "enough of this shit" and left. Took the dog. Left the bills and laundry.

Go slow. It has got to be better than the Seventh Circle of Hell I just got paroled from.

Peace.

Bobby J

Link to comment
Share on other sites

I"m on day three of no Effexor (tapered 37.5 a week from 150). The first day I thought it was cool because I was only a little dizzy, by the time I left work that day the vertigo was in full force.

No brain zaps here and I don't think I'm having any other side effects besides the vertigo and the thick head that accompanies it.

I'd read that some people take cold medicines--bendadryl and all that. I tried that and it didn't do a thing for me. I called the pharmacist yesterday because I couldn't take it anymore(holding off on calling pdoc) and they suggested Dramamine II or Bonine.

So, I bought every kind (three--not too much) of the items at my local store:

Dramamine I: Dimenhydrinate

Dramamine II: Meclizine hydrochloride

Bonine: Meclizine

So far, two of the Dramamine II are enough to stop the veritigo cause by moving a lot and moving my head but it's not touching the disoriented wave sensations in my ears. As long as I sit still, I'm pretty okay.

Ruins

Link to comment
Share on other sites

Guest amybeth

The first time I went off of Effexor I figured what the hell I got all the time in the world right?  I'll go off real slow.  So, I started in October of 04 and was off by Jan 05.  Not one withdrawal symptom. Not one brain zap.  No vomitting. No dizziness.  Once I took that last pill I was like okay last day.  Never looked back.  It was like I was never on the stuff.

I loved the drug so much I'm back on it.  I had to be taken off of it cuz I was Bipolar and not on a mood stabilizer at the time.  But happy days.  I'm on Topamax 300mg and I get to take my beloved Effexor again!!  I love it.  And If I ever have to stop it I know what to do!

long and short of it.  I say go slow.  Chances are you will never have long term withdrawels either.  IMHO Meaning, ALWAYS having the effects of being off the stuff. 

Link to comment
Share on other sites

As long as I sit still, I'm pretty okay.

Ruins -- if you do get to the stage of speaking to your pdoc, perhaps consider asking the pdoc for a low dose of prozac to get you through the last bit of Effexor withdrawal.  My mother-in-law-to-be (I'm getting married shortly) had her pdoc do this, and it apparently made the experience much easier.  Haven't actually done any reading up on this, or asked my own pdoc about it, so it's a secondhand report, obviously.

Link to comment
Share on other sites

ugh... just went from 225mg to 150mg last week... this week I am supposed to be on only 75mg!  225mg to 75mg in 2 weeks? ouch, i hurt, majorly... drawn out, worn out, an unrelenting migraine, etc.... I think I'm gonna stay on 150mg this week.  Going to 75mg is probably too much for me. 

Skittle is VERY right... withdrawal is "scary, disorientating and generally awful" and also, quite frankly, just suck ass.

Link to comment
Share on other sites

I think I'm gonna stay on 150mg this week. 

ugh... sorry to hear this Ophelia.  Probably a good idea to stabilise a bit on the 150mg.  Each drop down has been slightly different for me in terms of side effects, but I think the 225 to 150 was the hardest.  Pdoc and I agreed that it could have something to do with the fact that the norepenephrine effect kicks in when you go over 200mg Effexor, so going down suddenly takes that away.  Then again... who can really explain these things?! Good luck!!

Link to comment
Share on other sites

If you're prone to migraines, Effexor withdrawal does seem to aggravate them in my family but Sudafed & ibuprofen have helped if taken the first two days of a reduction in dose.  All other symptons fairly minor if stick to stepping down at 37.5 increments for at least 4-5 days....except of course that all crazy meds suck.  :-)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...